Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
149 Doctors are Online

Addicted to Zopicon after long-term usage. How to get rid of this?

User rating for this question
Very Good
Answered by

Practicing since : 2005
Answered : 349 Questions
I have been taking zopicon7.5 for many years. It seems i have got addicted to it. MY are is around 32. How to get rid of this and also if i do not take medicine, I am not able to sleep properly. My height is around 170 cm. and weight is 95 kg. please help me and suggets.
Posted Sun, 30 Sep 2012 in Sleep Disorders
Answered by Dr. Piyush Ostwal 1 hour later
Thanks for the query.

First step in your treatment would be to get in touch with a doctor preferably neurologist/ psychiatrist and take medications only as many he prescribes. Do not refill your medications without the prescription.

You may not be exactly addicted as per the medical definitions but you seem to have developed a habit. A strong will is required to get rid of it. Slowly you can reduce and stop. You should be prepared to face some discomfort in the initial few days and weeks. Slowly as body and brain get used to it, you will be able to maintain without the medication. Sleep is likely to be disturbed initially, but eventually it will be all right.

It may be difficult to quit it on your own and so I would once again advice to involve a doctor (Psychiatrist) in this effort.

I would be happy to answer if there are any more queries.

Good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor